Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 211, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 2, 2008, 10:53 AM CDT for Neshoba County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2008, 10:53 AM CDT (15:53 UTC)
- Expired
- Sep 2, 2008, 11:34 AM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 11:27 AM CDT | FUNNEL CLOUD | 5 Se Philadelphia, MS | REPORTED NEAR THE MISSISSIPPI BAND OF CHOCTAW INDIANS RESERVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 6:34 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 021553
TORJAN
MSC099-021700-
/O.NEW.KJAN.TO.W.0211.080902T1553Z-080902T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PHILADELPHIA...
* UNTIL NOON CDT
* AT 1053 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
SOUTHWEST OF HERBERT SPRINGS...OR 14 MILES NORTHEAST OF NEWTON...
MOVING NORTH AT 34 MPH.
* THE TORNADO WILL BE NEAR...
HOUSE...HERBERT SPRINGS AND 7 MILES EAST OF NESHOBA BY 1105 AM
CDT...
BETHSAIDA BY 1115 AM CDT...
FORESTDALE AND PHILADELPHIA BY 1125 AM CDT...
BURNSIDE BY 1135 AM CDT...
STALLO BY 1145 AM CDT...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3258 8932 3293 8931 3294 8901 3293 8900
3293 8897 3292 8896 3292 8893 3293 8893
3293 8891 3258 8891
TIME...MOT...LOC 1553Z 178DEG 29KT 3251 8901
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 021619
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT TUE SEP 2 2008
MSC099-021700-
/O.CON.KJAN.TO.W.0211.000000T0000Z-080902T1700Z/
NESHOBA MS-
1118 AM CDT TUE SEP 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR NESHOBA
COUNTY...
AT 1118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED
NEAR BETHSAIDA...OR 10 MILES SOUTHEAST OF PHILADELPHIA...MOVING
NORTH AT 35 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES WEST OF PHILADELPHIA AND ALSO IS MOVING
NORTH AT 35 MPH.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3258 8932 3293 8931 3294 8901 3293 8900
3293 8897 3292 8896 3292 8893 3293 8893
3293 8891 3258 8891
TIME...MOT...LOC 1618Z 178DEG 28KT 3269 8902
$$
EEC000
WWUS54 KJAN 021634
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1134 AM CDT TUE SEP 2 2008
MSC099-021644-
/O.CAN.KJAN.TO.W.0211.000000T0000Z-080902T1700Z/
NESHOBA MS-
1134 AM CDT TUE SEP 2 2008
...THE TORNADO WARNING FOR NESHOBA COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT TUESDAY AFTERNOON
FOR MISSISSIPPI.
LAT...LON 3258 8932 3293 8931 3294 8901 3293 8900
3293 8897 3292 8896 3292 8893 3293 8893
3293 8891 3258 8891
TIME...MOT...LOC 1634Z 178DEG 28KT 3281 8903
$$
EECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 2, 10:35 AM CDT, 18 minutes earlier.
Area forecast discussion, Sep 2, 10:35 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CDT TUE SEP 2 2008
.UPDATE...HAVE UPDATED TORNADO WATCH TO INCLUDE KEMPER...LAUDERDALE
AND CLARK COUNTIES...
LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV SPINNING OVER
NORTHWEST LOUISIANA. SPIRAL BANDS WILL CONTINUE TO MOVE ACROSS THE REGION
FOR THIS AFTERNOON WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY RAINS AND
SOME ISOLATED TORNADOES. FOR THIS MORNING THE TORNADO RISK HAS BEEN
AN ISSUE FOR OUR EASTERN COUNTIES. SO WILL CONTINUE CURRENT LAKE
WIND AND WIND ADVISORIES ACROSS THE REGION...BUT HAVE EXTENDED TIMING
OF WIND ADVISORY IN THE WEST TO MATCH LAKE WIND ADVISORY...WHICH
EXPIRES AT 4 PM. WILL KEEP CURRENT FLASH FLOOD WATCH AREA. OTHERWISE
HAVE PUT 100 POPS ACROSS THE ENTIRE REGION. KEPT CURRENT HIGHS.
OTHERWISE THE REST OF FORECAST APPEARS TO BE ON TRACK./17/
&&
.AVIATION...RAIN WILL CONTINUE ACROSS THE AREA THROUGH THE DAY. THE
HEAVIEST RAIN WILL CONTINUE TO IMPACT HBG THROUGH THE SHORT TERM.
BEYOND 18Z...RAIN HEAVY RAIN WILL SPREAD INTO MEI/GTR AND GWO.
VISIBILITIES MAY BE BRIEFLY BE REDUCED TO A MILE IN THESE AREAS.
WILL MAINTAIN MVFR CONDITION IN THE PREVAILING GROUP AND WORSENING
CONDITIONS IN THE TEMPO GROUPS. LOOKING FOR PERIODS OF HEAVY RAIN TO
CONTINUE FROM 18 THROUGH ABOUT 3Z. GUSTAV WAS NOT MOVING VERY FAST
TO THE NORTHWEST. LIGHT RAIN WILL CONTINUE AT ALL SITES...WITH THE
HEAVY RAIN SHIFTING INTO GLH/JAN AROUND 00Z...MAYBE A LITTLE EARLIER
AND CONTINUING THROUGH 6Z. AFTER 6Z...WILL MAINTAIN LIGHT RAIN AT
ALL SITES THROUGH 12Z. MAY GO WITH VCSH FOR MEI/GTR/HBG AFTER 12Z.
HOWEVER...LIGHT RAIN WILL LIKELY CONTINUE AT THE REST OF THE SITES
THROUGH THE PERIOD. WINDS WILL CONTINUE TO BLOW FROM 10 TO 20 KTS AT
MOST LOCATIONS...WITH GUSTS NEAR 30 THROUGH THIS AFTERNOON. TVR/HEZ
WILL EXPERIENCE THE STRONGEST WINDS WITH SPEEDS AROUND 25KT AND
GUSTS NEAR 35KTS. TVR/HEZ WILL CONTINUE TO EXPERIENCE GUSTY WINDS
NEAR 20KTS FROM 00-6Z. SPEEDS AROUND THE REST OF THE AREA WILL
REMAIN FROM 10 TO 20 KTS THROUGH THE PERIOD WITH OCCASIONAL GUSTS.
WILL MAINTAIN AT LEAST 10-15KTS AFTER 00Z AT ALL FORECAST SITES
THROUGH THE END OF THE PERIOD.
7
&&
.PREV DISCUSSION...ISSUED AT 343 AM CDT.
SHORT TERM...THE FOCUS FOR THE SHORT TERM CONTINUES TO BE ON
TROPICAL STORM GUSTAV. CURRENTLY THE CENTER OF GUSTAV IS LOCATED
BETWEEN KPOE AND KIER AND GRADUALLY MOVING TO THE NNW. THE CURRENT
FORECAST FROM THE NATIONAL HURRICANE CENTER BRINGS GUSTAV SLOWLY
NORTHWEST TO REACH JUST SOUTHWEST OF THE ARKLATEX FOR THIS EVENING.
GUSTAV IS GRADUALLY WEAKENING AS IT MOVES THROUGH WEST LOUISIANA AND
IS NOW ABOUT 991MB.
GUSTAV IS EXPECTED TO MOVE VERY SLOWLY AND REMAIN TO OUR WEST
THROUGH THE SHORT TERM. THIS IS EXPECTED TO BRING RAIN TO THE
ARKLAMISS REGION OVER THE NEXT COUPLE OF DAYS. PWATS WELL OVER 2.0
INCHES WILL PROVIDE PLENTY OF MOISTURE. WITH RAIN THAT HAS FALLEN
ALREADY GIVING SOAKED GROUNDS...THERE WILL CONTINUE TO EXIST THE
POTENTIAL FOR FLASH FLOODING OVER AT LEAST THE SOUTHWESTERN 2/3 OF
THE CWFA. THE FLASH FLOOD WATCH WILL BE CONTINUED THROUGH THIS
EVENING AS A RESULT. THIS WATCH WILL LIKELY NEED TO BE EXTENDED FOR
PORTIONS OF THE CWFA. WILL LET LATER SHIFTS MONITOR THIS POTENTIAL
TO PINPOINT THE AREA THAT WILL MOST LIKELY NEED THE WATCH.
WINDS WILL CONTINUE TO BE GUSTY ACROSS THE ARKLAMISS REGION THROUGH
THE DAY. SUSTAINED WINDS HAVE PRETTY MUCH REMAINED BELOW 20KTS THE
PAST FEW HOURS ACROSS MUCH OF THE CWFA...WITH THE EXCEPTION OF MAYBE
THE EXTREME SOUTHWEST WHERE SUSTAINED WINDS HAVE BEEN ABLE TO REACH
UP TO AROUND 25-30KTS. WINDS HAVE PRIMARILY BEEN GUSTING TO ABOUT
20-30KTS...WITH THE OCCASIONAL 35-40KTS. BELIEVE THE SUSTAINED
WINDS WILL CONTINUE TO REMAIN BETWEEN 10-15 KTS WITH LOCATIONS
ACROSS THE SOUTHWEST POSSIBLY SEEING AROUND 20-25KTS SUSTAINED
DURING THE DAY...WITH CONTINUED GUSTS OF AROUND 20-30 KTS...THE
SOUTHWEST SEEING HIGHER GUSTS. WITH WEAKER SUSTAINED WINDS
EXPECTED THE INLAND TROPICAL STORM WIND WARNING WILL BE ALLOWED TO
EXPIRE. WINDS WILL BE FALLING SHORT OF CRITERIA FOR WIND ADVISORIES
EVERYWHERE EXCEPT THE SOUTHWESTERN PORTIONS OF THE CWFA. SO WILL BE
PUTTING THE SOUTHWESTERN CORNER OF THE CWFA UNDER A WIND ADVISORY
AND WILL PUT THE REST OF THE CWFA UNDER A LAKE WIND ADVISORY FOR
TODAY.
THE POSSIBILITY OF TORNADOES ALSO CONTINUES FOR PORTIONS OF THE CWFA
TODAY. THIS WILL ESPECIALLY BE OVER LOCATIONS MAINLY ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR WITH BETTER MOISTURE LOCATED OVER THIS
AREA. THE TORNADO WATCH IS IN EFFECT UNTIL 7 AM THIS MORNING FOR
SOUTH CENTRAL PORTIONS OF THE CWFA. BELIEVE THE TORNADO RISK WILL
CONTINUE THROUGH THE DAY FOR THE SOUTHERN HALF OF THE CWFA AS THE
AREA WARMS.
TEMPERATURES WILL AGAIN BE A LITTLE COOLER TODAY. LOWER 80S CAN BE
EXPECTED ACROSS THE WESTERN HALF OF THE CWFA WITH SLIGHTLY HIGHER IN
THE MIDDLE 80S EXPECTED OVER THE EXTREME NORTHEAST. CONTINUED CLOUD
COVER AND RAIN WILL KEEP TEMPERATURES DOWN AS WE EXPERIENCED OVER
THE SOUTHERN HALF OF THE CWFA YESTERDAY. TEMPERATURES WILL BE
SLIGHTLY WARMER ON WEDNESDAY...BUT NOT MUCH WARMER WITH THE EFFECTS
OF THE REMNANTS OF GUSTAV HANGING OVER AT LEAST THE WESTERN PORTIONS
OF THE CWFA. HAVE REMAINED WITH MAV GUI OVER THE EASTERN PORTIONS
OF THE AREA FOR BOTH DAYS...BUT HAVE LOWERED BY A DEGREE OR TWO OVER
THE WESTERN PORTIONS OF THE AREA. LOW TEMPERATURES FOR TONIGHT
LOOKED REASONABLE WITH LOWER TO MIDDLE 70S EXPECTED. /14/
LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.
THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.
AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 72 85 72 / 100 87 87 59
MERIDIAN 84 72 86 71 / 99 59 60 33
VICKSBURG 81 74 82 71 / 100 100 96 77
HATTIESBURG 84 73 86 73 / 100 72 70 36
NATCHEZ 82 73 82 73 / 100 92 80 47
GREENVILLE 82 71 82 71 / 100 99 100 83
GREENWOOD 81 72 83 71 / 100 84 87 72
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>046-048>052-054>058-062>066-072>074.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ034>037-
040>045-047>066-072>074.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ047-053-
059>061.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Sep 2, 5:26 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 526 AM CDT TUE SEP 2 2008 ARZ074-075-LAZ007>009-MSZ018-019-025-034>036-040>044-048>051- 054>057-062>066-072>074-031030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-NEWTON-COPIAH-SIMPSON- SMITH-JASPER-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 526 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND SOUTHEAST MISSISSIPPI AS WELL AS A GOOD PORTION OF THE DELTA ALONG WITH SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE OUTER BANDS OF TROPICAL DEPRESSION GUSTAVE WILL ROTATE NORTHWARD ACROSS THE AREA TODAY. THESE BANDS WILL BRING THE POTENTIAL FOR TORNADOES FROM THIS MORNING THROUGH THIS EVENING. THE NATURE OF THE EVENT SUGGESTS THERE WILL BE NUMEROUS ROTATING STORMS...ALL CAPABLE OF PRODUCING TORNADOES. THE GREATEST RISK LOOKS TO BE WITHIN AND AREA ALONG AND BETWEEN THE NATCHEZ TRACE TO NORTHERN MADISON COUNTY AND SOUTHEAST ALONG A LINE FROM FOREST TO LAUREL. INSTABILITY AND WIND SHEAR WILL BE STRONG ENOUGH WHERE A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE AN ISSUE AS THESE PERSISTENT RAIN BANDS ROTATE ACROSS THE AREA. MOST LOCATIONS WILL SEE 1 TO 3 INCHES OF RAIN WITH AREAS THAT REMAIN FOCUSED WITHIN BANDS POSSIBLY SEEING MORE THAN 4 INCHES THROUGH THIS EVENING. WITH STRONG WINDS JUST OFF THE SURFACE AND AS SURFACE HEATING OCCURS...WINDS WILL INCREASE TO AROUND 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE REMNANTS OF GUSTAV LINGER...TORNADOES AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS THE WESTERN HALF OF THE AREA ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING. MSZ026>033-037>039-045-046-052-058-031030- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER-LAUDERDALE-CLARKE- 526 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS WILL PREVAIL TODAY AS SURFACE HEATING HELPS TO BRING HIGHER WINDS DOWN TO THE SURFACE. EXPECT SUSTAINED WINDS AROUND 20 MPH WITH OCCASIONAL TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ015-016-023>026-MSZ047-053-059>061-031030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 526 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . THE OUTER BANDS OF TROPICAL DEPRESSION GUSTAVE WILL ROTATE NORTHWARD ACROSS THE AREA TODAY. THESE BANDS WILL BRING THE POTENTIAL FOR TORNADOES...MAIN FROM MIDDAY THROUGH THIS EVENING. THE NATURE OF THE EVENT SUGGESTS THERE COULD BE SEVERAL ROTATING STORMS...ALL CAPABLE OF PRODUCING TORNADOES WITHIN THE RAIN BANDS. THE GREATEST RISK LOOKS TO BE ALONG AND EAST OF THE MISSISSIPPI RIVER. HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE AN ISSUE AS THESE PERSISTENT RAIN BANDS ROTATE ACROSS THE AREA. MOST LOCATIONS WILL SEE 1 TO 3 INCHES OF RAIN WITH AREAS THAT REMAIN FOCUSED WITHIN BANDS POSSIBLY SEEING MORE THAN 4 INCHES THROUGH THIS EVENING. WITH A TIGHT PRESSURE GRADIENT ACROSS THE AREA FROM GUSTAV...WINDS WILL CONTINUE TO BE SUSTAINED BETWEEN 20 AND 25 MPH WITH SOME GUSTS TO 30 OR 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS THE REMNANTS OF GUSTAV LINGER...TORNADOES AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS THE WESTERN HALF OF THE AREA ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Sep 2, 10:07 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TORNADO 5 E BURNS 32.13N 89.46W
09/02/2008 SMITH MS EMERGENCY MNGR
TREES DOWN. PROBABLE TORNADO BASED ON RADAR.
0900 AM FLOOD BURNS 32.13N 89.55W
09/02/2008 SMITH MS EMERGENCY MNGR
SMALL CREEKS ARE RUNNING OVER THEIR BANKS ACROSS PORTIONS
OF THE COUNTY.
&&
WILSONLocal storm report, Sep 2, 10:08 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG STRINGER 31.87N 89.26W
09/02/2008 JASPER MS LAW ENFORCEMENT
TREES DOWN.
&&
WILSONLocal storm report, Sep 2, 10:11 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM TSTM WND DMG 2 SE MORTON 32.33N 89.63W
09/02/2008 SCOTT MS EMERGENCY MNGR
A FEW TREES DOWN...POSSIBLE TORNADO...UPDATE...LARGE TREE
DOWN ON MORTON HIGH SCHOOL THREE CLASS ROOMS DAMAGED.
&&
WILSONLocal storm report, Sep 2, 10:20 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD LAUREL 31.69N 89.14W
09/02/2008 JONES MS EMERGENCY MNGR
SEVERAL HOMES ARE FLOODING.
&&
WILSONLocal storm report, Sep 2, 10:21 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD LAUREL 31.69N 89.14W
09/02/2008 JONES MS EMERGENCY MNGR
SEVERAL ROADS AND STREETS ARE COVERED WITH WATER AND HAVE
BEEN CLOSED IN LAUREL AND ACROSS THE COUNTY.
&&
WILSONLocal storm report, Sep 2, 10:31 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM TORNADO 5 W SANDERSVILLE 31.79N 89.12W
09/02/2008 JONES MS LAW ENFORCEMENT
POWER LINES DOWN...PROBABLE TORNADO BASED ON RADAR.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:12 PM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| Sep 1, 8:44 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 31 min |
| Sep 1, 10:12 PM CDT | Tornado Warning | JAN | Jasper, Smith | 33 min |
| Sep 1, 10:17 PM CDT | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 42 hr |
| Sep 1, 10:18 PM CDT | Tornado Warning | JAN | Jasper | 12 min |
| Sep 2, 12:46 AM CDT | Tornado Warning | JAN | Jones | 44 min |
| Sep 2, 1:11 AM CDT | Tornado Warning | JAN | Lincoln | 35 min |
| Sep 2, 1:58 AM CDT | Tornado Warning | JAN | Jasper, Smith | 47 min |
| Sep 2, 2:06 AM CDT | Tornado Warning | JAN | Jones | 39 min |
| Sep 2, 2:45 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 45 min |
| Sep 2, 3:02 AM CDT | Tornado Warning | JAN | Scott | 28 min |
| Sep 2, 3:29 AM CDT | Tornado Warning | JAN | Smith | 46 min |
| Sep 2, 4:13 AM CDT | Tornado Warning | JAN | Scott, Smith | 47 min |
| Sep 2, 4:30 AM CDT | Tornado Warning | JAN | Jones, Smith | 30 min |
| Sep 2, 4:55 AM CDT | Tornado Warning | JAN | Simpson | 27 min |
| Sep 2, 4:58 AM CDT | Tornado Warning | JAN | Scott, Smith | 62 min |
| Sep 2, 5:30 AM CDT | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Lincoln, Warren | 4 hr |
| Sep 2, 6:21 AM CDT | Tornado Warning | JAN | Scott | 39 min |
| Sep 2, 6:47 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 21 min |
| Sep 2, 7:10 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 50 min |
| Sep 2, 7:20 AM CDT | Tornado Warning | JAN | Jasper, Smith | 40 min |
| Sep 2, 7:24 AM CDT | Tornado Warning | JAN | Jones | 51 min |
| Sep 2, 7:35 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 55 min |
| Sep 2, 7:55 AM CDT | Tornado Warning | JAN | Jasper | 50 min |
| Sep 2, 7:57 AM CDT | Tornado Warning | JAN | Scott, Smith | 48 min |
| Sep 2, 8:03 AM CDT | Tornado Warning | JAN | Rankin | 16 min |
| Sep 2, 8:06 AM CDT | Tornado Warning | JAN | Hinds, Warren, Yazoo | 39 min |
| Sep 2, 8:14 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 3 hr |
| Sep 2, 8:14 AM CDT | Tornado Warning | JAN | Covington, Jones | 46 min |
| Sep 2, 8:28 AM CDT | Tornado Warning | JAN | Forrest | 47 min |
| Sep 2, 8:29 AM CDT | Flash Flood Warning | JAN | Covington, Jasper, Jones | 2 hr |
| Sep 2, 8:31 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Sep 2, 8:45 AM CDT | Tornado Warning | JAN | Jasper, Scott, Smith | 45 min |
| Sep 2, 8:57 AM CDT | Tornado Warning | JAN | Jones | 48 min |
| Sep 2, 9:14 AM CDT | Tornado Warning | JAN | Jasper | 61 min |
| Sep 2, 9:29 AM CDT | Tornado Warning | JAN | Newton, Scott, Smith | 61 min |
| Sep 2, 10:08 AM CDT | Tornado Warning | JAN | Newton | 67 min |
| Sep 2, 10:12 AM CDT | Tornado Warning | JAN | Jones | 35 min |
| Sep 2, 10:30 AM CDT | Flash Flood Warning | JAN | Jasper, Jones, Newton | 4 hr |
| Sep 2, 10:33 AM CDT | Tornado Warning | JAN | Jasper | 25 min |
| Sep 2, 10:43 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake, Madison | 2 hr |
| Sep 2, 10:51 AM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 5 hr |
| Sep 2, 11:18 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba | 3 hr |
| Sep 2, 11:27 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 6 hr |
| Sep 2, 11:32 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 118 min |
| Sep 2, 11:46 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 28 min |
| Sep 2, 12:07 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 41 min |
| Sep 2, 12:42 PM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more | 3 hr |
| Sep 2, 1:27 PM CDT | River Flood Warning | JAN | Jones | 45 hr |
| Sep 2, 1:30 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 4 hr |
| Sep 2, 1:36 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones | 4 hr |
| Sep 2, 1:41 PM CDT | Tornado Warning | JAN | Copiah, Lincoln | 49 min |
| Sep 2, 1:48 PM CDT | Tornado Warning | JAN | Hinds | 10 min |
| Sep 2, 2:01 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 44 min |
| Sep 2, 2:25 PM CDT | Tornado Warning | JAN | Covington | 35 min |
| Sep 2, 2:46 PM CDT | Tornado Warning | JAN | Lincoln | 29 min |
| Sep 2, 2:51 PM CDT | River Flood Warning | JAN | Forrest | 20 hr |
| Sep 2, 3:07 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 38 min |
| Sep 2, 3:09 PM CDT | Tornado Warning | JAN | Copiah | 51 min |
| Sep 2, 3:20 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 25 min |
| Sep 2, 3:48 PM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Issaquena, Madison, Rankin, Warren and 1 more | 3 hr |
| Sep 2, 4:00 PM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Rankin, Simpson | 4 hr |
| Sep 2, 4:23 PM CDT | River Flood Warning | JAN | Franklin | 19 hr |
| Sep 2, 4:36 PM CDT | Flash Flood Warning | JAN | Marion | 114 min |
| Sep 2, 4:37 PM CDT | Tornado Warning | JAN | Lincoln | 53 min |
| Sep 2, 5:23 PM CDT | Tornado Warning | JAN | Copiah | 52 min |
| Sep 2, 5:40 PM CDT | Flash Flood Warning | JAN | Lamar | 110 min |
| Sep 2, 5:40 PM CDT | Tornado Warning | JAN | Lincoln | 35 min |
| Sep 2, 5:53 PM CDT | Tornado Warning | JAN | Copiah | 22 min |
| Sep 2, 5:54 PM CDT | Areal Flood Warning | JAN | Issaquena | 6 hr |
| Sep 2, 6:11 PM CDT | Tornado Warning | JAN | Copiah | 18 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.